MAUDE Adverse Event Report: HOLOGIC, INC BIOZORB; MARKER, RADRIOGRAPHIC, IMPLANTABLE

HOLOGIC, INC BIOZORB; MARKER, RADRIOGRAPHIC, IMPLANTABLE
Model Number F0202
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Itching Sensation (1943); Burning Sensation (2146); Breast Mass (2439); Breast Discomfort/Pain (4504)
Date of Event 07/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Di: (b)(4).Hologic is submitting this report in accordance with 21.Cfr part 803.The submission is based upon the currently available information.The submission of this report does not represent a confirmation of device malfunction involving the hologic products in the event described.D4: lot and serial number of the device not provided by the complainant; therefore, the udi, expiration and manufacturing dates are not known.Device history record (dhr) review was unable to be conducted for the disposable device as the identification numbers were not provided by the complainant.H3: the device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported and a definitive root cause for the reported event could not be determined.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Event or Problem Description
It was reported that on (b)(6) 2021 a biozorb was implanted, and the patient reported suffering from a hard, painful lump near the site of the biozorb device.The patient also reported suffering from swelling, discomfort, pain, itching, and a burning sensation at and around the site of the biozorb device.The patient also reported believing that the biozorb device has failed to properly absorb.No additional information available.
 
Additional Manufacturer Narrative
After additional information review, it was reported that on (b)(6) 2021, an approximately 48-year-old female with unknown past medical history underwent left partial mastectomy with biozorb placement and left sentinel node biopsy.Around (b)(6) 2023 the patient had a breast ultrasound on the left for "evaluation of a palpable abnormality in the left breast along the lumpectomy scar." this revealed, "left breast lumpectomy bed at site of palpable concern" and recommended clinical follow up.There are no additional details in the medical records available.A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Additional Manufacturer Narrative
An investigation was conducted: brief description: it was reported that on (b)(6) 2021 a biozorb was implanted, and the patient reported suffering from a hard, painful lump near the site of the biozorb device.The patient also reported suffering from swelling, discomfort, pain, itching, and a burning sensation at and around the site of the biozorb device.The patient also reported believing that the biozorb device has failed to properly absorb.As a result of the pain and complications of the biozorb device, the patient fears the possibility of another tumor every day, causing significant emotional distress.Investigation methods and findings: the sample was not returned to the post market quality laboratory for further investigation; therefore, the inspection according to the biozorb post market instructions was not able to be conducted for this complaint.Additionally, there was limited patient-related information provided for this event; consequently, a comprehensive investigation could not be conducted.The harms identified, based on clinical symptoms and hazardous situations per for this complaint are: pain, serious (pain, sleep dysfunction, device palpability, failure to resorb).Hypersensitivity/allergic reaction, serious (redness/erythema, itching sensation).Inflammation, serious (limited mobility, lymphedema, swelling).Cause/root cause: the described issue was investigated through a root cause analysis conducted under capa.The initial purpose of this capa was to evaluate the biozorb product for a root cause linking the product design to the reported complaint issues.The results of the root cause assessment did not find any direct link between the device and the reported complaint issues.Consequently, the implementation activities from capa were considered no longer applicable since hologic has ceased selling the biozorb product with no intention of returning it to market.In addition, capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.Furthermore, a voluntary recall for the biozorb product was initiated on (b)(6) 2024.Conclusion: the reported issue could not be confirmed as no sample was returned for evaluation.The risk trending analysis does not increase the risk zone index.The potential root cause analysis was assessed under capa.Capa is currently evaluating the biozorb product¿s entire dhf and is actively under remediation.The risks associated with this event are further detailed and evaluated against the product and its hazard analysis within the health risk assessment biozorb, complaint evaluation.Future events will be monitored and trended.Complaint confirmed: no.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no quality figures were identified.

Brand Name
BIOZORB
Common Device Name
MARKER, RADRIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC.
250 campus drive
marlborough MA 01752
Manufacturer Contact
ariel lafuente
562 parkway
coyol free zone building b24
san jose 20102
MDR Report Key18191507
Report Number1222780-2023-00439
Device Sequence Number17951363
Product Code NEU
UDI-Device Identifier00851766006009
UDI-Public(01)00851766006009(17)211231(241)F0202(10)A2-190712
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K143484
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberF0202
Device Catalogue NumberF0202
Device Lot NumberA2-190712
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer02/06/2025
03/05/2026
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date03/06/2025
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexFemale